Alert archive / Iowa / Flash Flood Warnings in 2014
Flash Flood Warning 30, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jun 26, 2014, 1:51 PM CDT for 4 counties in Iowa. It was in force for 6 hr. 18 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2014, 1:51 PM CDT (18:51 UTC)
- Expired
- Jun 26, 2014, 7:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dallas County, IA, Madison County, IA, Polk County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 13 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 1:57 PM CDT | HEAVY RAIN 3 | 1 Nnw Waukee, IA | 2.75 TO 3.00 INCHES OF RAIN SO FAR TODAY |
| Jun 26, 2:00 PM CDT | HEAVY RAIN 2.75 | Dallas Center, IA | REPORTED SOCIAL MEDIA. |
| Jun 26, 2:15 PM CDT | HEAVY RAIN 3.03 | 2 W Johnston, IA | DAILY TOTAL. 2.24 IN SIX HOURS. |
| Jun 26, 2:20 PM CDT | HEAVY RAIN 2.9 | Grimes, IA | DAILY TOTAL. LITTLE BEAVER CREEK AT BANKFUL. REPORTED VIA SOCIAL MEDIA. |
| Jun 26, 2:25 PM CDT | HEAVY RAIN 4.65 | 3 Ne Waukee, IA | EVENT TOTAL STARTING AT 10AM. |
| Jun 26, 2:34 PM CDT | HEAVY RAIN 3.8 | 3 Ese Adel, IA | |
| Jun 26, 2:35 PM CDT | FLASH FLOOD | 2 Ssw Waukee, IA | SUGAR CREEK OUT OF ITS BANKS AND FLOODING ASHWORTH ROAD. ROAD IS NOW CLOSED. |
| Jun 26, 2:39 PM CDT | FLASH FLOOD | 3 Nne Waukee, IA | 6 TO 9 INCHES OF WATER FLOWING ACROSS 156TH STREET IN URBANDALE. ABOUT 100-200 FEET OF ROAD IMPACTED. |
| Jun 26, 2:40 PM CDT | HEAVY RAIN 4 | 2 Ese Waukee, IA | SINCE 10AM. SENT VIA SOCIAL MEDIA. |
| Jun 26, 2:45 PM CDT | HEAVY RAIN 4.3 | 2 Se Waukee, IA | REPORTED VIA SOCIAL MEDIA. |
| Jun 26, 2:50 PM CDT | HEAVY RAIN 4.8 | Ankeny, IA | REPORTED VIA SOCIAL MEDIA. TOTAL SINCE MID MORNING. 5.7 INCHES TOTAL FOR THE LAST 24 HOURS. |
| Jun 26, 3:19 PM CDT | HEAVY RAIN 6.5 | 2 S Grimes, IA | UNKNOWN IF REPORT IS A 24 HOUR TOTAL OR EVENT TOTAL SINCE MID MORNING. REPORTED VIA SOCIAL MEDIA AND RELAYED BY WHO TV. |
| Jun 26, 4:00 PM CDT | HEAVY RAIN 4.3 | 2 E Waukee, IA | 4.30 INCHES AT 152ND AND ROSEWOOD |
| Jun 26, 4:00 PM CDT | HEAVY RAIN 5.75 | 2 Ene Waukee, IA | 5.75 INCHES AT HICKMAN AND NW 156TH. |
| Jun 26, 4:07 PM CDT | HEAVY RAIN 3.03 | 1 Ene Dallas Center, IA | EVENT TOTAL RAINFALL SO FAR. |
| Jun 26, 4:45 PM CDT | HEAVY RAIN 3.6 | Waukee, IA | STORM TOTAL RAINFALL |
| Jun 26, 5:00 PM CDT | HEAVY RAIN 2.17 | 3 Sw Clive, IA | STORM TOTAL |
| Jun 26, 5:18 PM CDT | HEAVY RAIN 1.95 | 1 E Clive, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 6.9 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1326 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
670
WGUS53 KDMX 261851
FFWDMX
IAC049-121-153-181-270045-
/O.NEW.KDMX.FF.W.0030.140626T1851Z-140627T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
151 PM CDT THU JUN 26 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN WARREN COUNTY IN SOUTH CENTRAL IOWA...
EASTERN DALLAS COUNTY IN CENTRAL IOWA...
NORTHEASTERN MADISON COUNTY IN SOUTH CENTRAL IOWA...
WESTERN POLK COUNTY IN CENTRAL IOWA...
* UNTIL 745 PM CDT
* AT 150 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS DALLAS AND POLK COUNTIES...WITH ADDITIONAL HEAVY
RAINFALL ANTICIPATED THROUGH THE EARLY AFTERNOON HOURS. UP TO ONE
INCH OF RAIN HAS ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DES MOINES...WEST DES MOINES...ANKENY...URBANDALE...JOHNSTON...
CLIVE...ALTOONA...WAUKEE...NORWALK...PLEASANT HILL...GRIMES...
WINTERSET...ADEL...WINDSOR HEIGHTS...CARLISLE...POLK CITY...
SAYLORVILLE...DALLAS CENTER...GRANGER AND DE SOTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4180 9349 4151 9349 4146 9378 4132 9408
4180 9408
$$
AWB5 follow-up statements
035
WGUS73 KDMX 261939
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
239 PM CDT THU JUN 26 2014
IAC049-121-153-181-270045-
/O.CON.KDMX.FF.W.0030.000000T0000Z-140627T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN IA-DALLAS IA-MADISON IA-POLK IA-
239 PM CDT THU JUN 26 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
NORTHWESTERN WARREN...EASTERN DALLAS...NORTHEASTERN MADISON AND
WESTERN POLK COUNTIES...
AT 238 PM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING IN
DALLAS COUNTY WITH SUGAR CREEK FLOWING OVER ASHWORTH ROAD. UP TO ONE
INCH OF RAIN HAS ALREADY FALLEN. FLASH FLOODING IS ALREADY OCCURRING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DES MOINES...WEST DES MOINES...ANKENY...URBANDALE...JOHNSTON...
CLIVE...ALTOONA...WAUKEE...NORWALK...PLEASANT HILL...GRIMES...
WINTERSET...ADEL...WINDSOR HEIGHTS...CARLISLE...POLK CITY...
SAYLORVILLE...DALLAS CENTER...GRANGER AND DE SOTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4180 9349 4151 9349 4146 9378 4132 9408
4180 9408
$$
AWB551
WGUS73 KDMX 262033
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
333 PM CDT THU JUN 26 2014
IAC049-121-153-181-270045-
/O.CON.KDMX.FF.W.0030.000000T0000Z-140627T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN IA-DALLAS IA-MADISON IA-POLK IA-
333 PM CDT THU JUN 26 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
NORTHWESTERN WARREN...EASTERN DALLAS...NORTHEASTERN MADISON AND
WESTERN POLK COUNTIES...
AT 329 PM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING IN
DALLAS AND POLK COUNTIES. NUMEROUS ROADWAYS WERE WATER COVERED
ESPECIALLY IN NORTHERN AND WESTERN PORTIONS OF THE DES MOINES METRO
AND LOCATIONS IN EASTERN DALLAS COUNTY. UP TO ONE INCH OF RAIN HAS
ALREADY FALLEN. FLASH FLOODING IS ALREADY OCCURRING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DES MOINES...WEST DES MOINES...ANKENY...URBANDALE...JOHNSTON...
CLIVE...ALTOONA...WAUKEE...NORWALK...PLEASANT HILL...GRIMES...
WINTERSET...ADEL...WINDSOR HEIGHTS...CARLISLE...POLK CITY...
SAYLORVILLE...DALLAS CENTER...GRANGER AND DE SOTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4180 9349 4151 9349 4146 9378 4132 9408
4180 9408
$$
AWB462
WGUS73 KDMX 262142
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
442 PM CDT THU JUN 26 2014
IAC049-121-153-181-270045-
/O.CON.KDMX.FF.W.0030.000000T0000Z-140627T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN IA-DALLAS IA-MADISON IA-POLK IA-
442 PM CDT THU JUN 26 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
NORTHWESTERN WARREN...EASTERN DALLAS...NORTHEASTERN MADISON AND
WESTERN POLK COUNTIES...
AT 439 PM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING IN
DALLAS AND POLK COUNTIES. NUMEROUS ROADWAYS WERE WATER COVERED
ESPECIALLY IN NORTHERN AND WESTERN PORTIONS OF THE DES MOINES METRO
AND LOCATIONS IN EASTERN DALLAS COUNTY. IN MANY LOCATION ONE TO TWO
INCHES OF RAIN HAVE FALLEN...WITH SOME LOCATIONS RECEIVING THREE TO
FOUR INCHES. FLASH FLOODING IS ALREADY OCCURRING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DES MOINES...WEST DES MOINES...ANKENY...URBANDALE...JOHNSTON...
CLIVE...ALTOONA...WAUKEE...NORWALK...PLEASANT HILL...GRIMES...
WINTERSET...ADEL...WINDSOR HEIGHTS...CARLISLE...POLK CITY...
SAYLORVILLE...DALLAS CENTER...GRANGER AND DE SOTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4180 9349 4151 9349 4146 9378 4132 9408
4180 9408
$$
AWB802
WGUS73 KDMX 270027
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
727 PM CDT THU JUN 26 2014
IAC049-121-153-181-270045-
/O.CON.KDMX.FF.W.0030.000000T0000Z-140627T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN IA-DALLAS IA-MADISON IA-POLK IA-
727 PM CDT THU JUN 26 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
NORTHWESTERN WARREN...EASTERN DALLAS...NORTHEASTERN MADISON AND
WESTERN POLK COUNTIES...
AT 721 PM CDT...ALTHOUGH CONDITIONS ARE IMPROVING AND THE WARNING
WILL LIKELY BE ALLOWED TO EXPIRE AT 745 PM...FLASH FLOODING IS STILL
POSSIBLE IN THE WARNED AREA. DOPPLER RADAR PRECIPITATION ESTIMATES
INDICATE 12 HOUR RAINFALL AMOUNTS ENDING AT 700 PM AS HIGH AS FOUR
TO SIX INCHES FROM EASTERN DALLAS COUNTY INTO SMALLER PORTIONS OF
POLK COUNTY. STANDING WATER MAY LINGER IN POUR DRAINAGE AREAS INTO
THE EVENING EVEN THOUGH THE FLOODING RISK WILL SUBSIDE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DES MOINES...WEST DES MOINES...ANKENY...URBANDALE...JOHNSTON...
CLIVE...ALTOONA...WAUKEE...NORWALK...PLEASANT HILL...GRIMES...
WINTERSET...ADEL...WINDSOR HEIGHTS...CARLISLE...POLK CITY...
SAYLORVILLE...DALLAS CENTER...GRANGER AND DE SOTO.
WALNUT CREEK FROM THE WESTERN SUBURBS OF DES MOINES INTO DES MOINES
HAS CRESTED BELOW FLOOD STAGE AND SHOULD SLOWLY FALL INTO THE
EVENING HOURS. WATER LEVELS WILL REMAIN HIGH WITH RAPIDLY FLOWING
WATER HOWEVER AND NEARBY AREAS SHOULD BE AVOIDED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4180 9349 4151 9349 4146 9378 4132 9408
4180 9408
$$
SMALL563
WGUS73 KDMX 270054
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
754 PM CDT THU JUN 26 2014
IAC049-121-153-181-270100-
/O.EXP.KDMX.FF.W.0030.000000T0000Z-140627T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN IA-DALLAS IA-MADISON IA-POLK IA-
754 PM CDT THU JUN 26 2014
...THE FLASH FLOOD WARNING FOR NORTHWESTERN WARREN...EASTERN
DALLAS...NORTHEASTERN MADISON AND WESTERN POLK COUNTIES HAS
EXPIRED...
FLOOD WATERS ARE RECEDING...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES FROM LINGERING STANDING WATER OR MINOR FLOODING.
WALNUT CREEK HAS CRESTED BELOW FLOOD STAGE AND SHOULD FALL AT VARIED
RATES INTO THE NIGHT. THE FLOW AT WALNUT CREEK AND OTHER TRIBUTARIES
SUCH AS LITTLE WALNUT CREEK AND NORTH WALNUT CREEK MAY REMAIN FAIRLY
HIGH INTO THE EVENING HOURS. STAY AWAY FROM ANY RAPIDLY FLOWING
WATER.
LAT...LON 4180 9349 4151 9349 4146 9378 4132 9408
4180 9408
$$
SMALLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 12:42 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 26, 12:42 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1242 PM CDT THU JUN 26 2014 .SYNOPSIS... ISSUED AT 323 AM CDT THU JUN 26 2014 HIGH PRESSURE IS PULLING OFF TO THE EAST AS SOUTHERLY FLOW SETS UP OVER THE CWA. A STRONG SHORT WAVE WILL LIFT NORTHEAST ACROSS THE STATE SATURDAY NIGHT. COLD FRONT WILL MOVE THROUGH THE STATE MONDAY WITH HIGH PRESSURE BUILDING IN FOR THE MIDDLE OF NEXT WEEK. && .SHORT TERM /TODAY/... ISSUED AT 323 AM CDT THU JUN 26 2014 SMALL RIBBON OF THETA-E ADVECTION IN CONJUNCTION WITH SOME WEAK ISENTROPIC UPGLIDE AND LOW LEVEL INSTABILITY HAS SPAWNED A FEW ISOLATED THUNDERSTORMS ACROSS CENTRAL PORTION OF THE FORECAST AREA. UPDRAFTS ARE BARELY TOPPING 30KFT BUT THE WARM LAYER CLOUD DEPTHS ARE OVER 12KFT AND PRECIPITABLE WATER ARE 1.4 TO 1.6 INCHES. THESE STORMS DO HAVE SOME HEAVY RAIN ASSOCIATED WITH THEM IN A SHORT PERIOD OF TIME. EXPECTING STORMS TO MIGRATE NORTHEAST THROUGH 12Z ALONG THE 305-310K ISENTROPIC SURFACE AS THE FORCING SHIFTS INTO EASTERN IOWA. ANOTHER WEAK AREA OF LIFT AND THETA-E ADVECTION LOOK TO MOVE INTO SOUTHWEST IOWA AFTER 12Z AND WILL BRING ANOTHER ROUND OF ISOLATED THUNDERSTORMS THROUGH MIDDAY BEFORE DAYTIME HEATING ALLOWS FOR POP- UP THUNDERSTORM ACTIVITY ACROSS THE FORECAST AREA THIS AFTERNOON. LOW CONFIDENCE WITH WIDESPREAD SEVERE WEATHER...BUT WITH THE INSTABILITY PRESENT AND WEAK SHEAR AVAILABLE...CANNOT RULE OUT A BRIEF SEVERE WRT TO HAIL. MAX TEMPS TODAY WENT CLOSE TO MOS GUIDANCE WITH THE STAGNANT MOIST AIR MASS IN PLACE AND THE SLIGHTLY WARMER START THAN YESTERDAY AND MOST AREAS ENDED UP BEING ABOVE GUIDANCE FOR MAX TEMPS ON WEDNESDAY. BUT WITH THE PEPPERED CONVECTION TODAY AND CLOUD COVER...TOUGH TO GO .LONG TERM /TONIGHT THROUGH WEDNESDAY/... ISSUED AT 323 AM CDT THU JUN 26 2014 SCATTERED THUNDERSTORMS WILL BE IN THE FORECAST FOR MOST PERIODS INTO MONDAY MORNING AS THE COLD FRONT APPROACHES THE STATE. BEST CHANCES FOR SIGNIFICANT RAINFALL WILL COME WITH THE LLJ SAT AND SUN NIGHT. PWAT VALUES WILL BE IN THE 2 TO 3 SIGMA RANGE. FURTHER FLOODING WILL BE POSSIBLE WITH THE LIKELIHOOD OF LOCAL RAINFALL OF OVER 3 INCHES WITH EACH OF THESE EVENTS. THERE IS CONSIDERABLE INSTABILITY BOTH NIGHTS WITH 3000 TO 5000 J/KG OF CAPE AVAILABLE. SUNDAY NIGHT MORE OF A CONCERN FOR SEVERE WEATHER WITH THE EML HOLDING THINGS DOWN IN THE LATE AFTERNOON...INSTABILITY BEING HIGHER...AND MID LEVEL LAPSE RATES APPROACHING 8 C. ANOTHER CONSIDERATION IS THE INCREASING MID LEVEL WIND SPEEDS AS THE INFLUENCE OF THE UPPER LOW OVER SK AND MB BECOMES A BIGGER FACTOR. HIGH PRESSURE WILL BUILD SOUTHEAST INTO THE CENTRAL U.S. FOLLOWING THE COLD FRONT WITH A FEW DAYS BREAK FROM ANY RAIN AND TEMPERATURES NEAR TO A LITTLE BELOW NORMAL. && .AVIATION...26/18Z ISSUED AT 1241 PM CDT THU JUN 26 2014 THUNDERSTORMS WILL AFFECT THE AREA AT INTERVALS THROUGH THE TAF PERIOD. AN AREA OF TSRA OVER CENTRAL IA WILL AFFECT MAINLY DSM THROUGH 19Z OR 20Z AND ALO/MCW FURTHER INTO THE AFTN AS IT MOVES SLOWLY NORTHEAST...THEN ADDITIONAL STORMS ARE EXPECTED AREAWIDE OVERNIGHT TONIGHT. OUTSIDE OF STORMS MAINLY VFR CONDITIONS ARE EXPECTED...WITH POSSIBLY SOME MVFR CIGS AND/OR BR AFTER MIDNIGHT. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MS JUN 14 SHORT TERM...PODRAZIK LONG TERM...MS JUN 14 AVIATION...LEE
Hazardous weather outlook, Jun 26, 5:00 AM CDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 500 AM CDT THU JUN 26 2014 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-271100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 500 AM CDT THU JUN 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT FLOOD WARNINGS ARE IN EFFECT FOR SOME RIVER BASINS. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. SCATTERED THUNDERSTORMS WITH BRIEF PERIODS OF HEAVY RAINFALL ARE EXPECTED. SEVERE WEATHER IS NOT LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE EACH DAY FRIDAY INTO MONDAY. THERE IS LITTLE RISK OF SEVERE WEATHER BEFORE SATURDAY AFTERNOON. SEVERE STORMS ARE POSSIBLE SATURDAY NIGHT AND AGAIN SUNDAY NIGHT. HEAVY RAINFALL IS QUITE POSSIBLE THROUGH THE PERIOD BUT SPECIFIC THREATS WILL BE BETTER DEFINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY BUT MAY BE NEEDED AT TIMES THIS WEEKEND.
In the hours before
Special weather statement, Jun 26, 9:58 AM CDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
958 AM CDT THU JUN 26 2014
IAZ062-075-261600-
MAHASKA IA-POWESHIEK IA-
958 AM CDT THU JUN 26 2014
...SLOW MOVING THUNDERSTORM PRODUCING HEAVY RAINFALL...
AT 955 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES EAST OF NEW SHARON...OR 6 MILES SOUTH OF MONTEZUMA...MOVING
EAST AT 15 MPH.
ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEW SHARON AND BARNES CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS...TURN AROUND...DO NOT DROWN.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
PONDING OF WATER ON ROADS...INTERSECTIONS...AND OTHER LOW-LYING
AREAS.
&&
LAT...LON 4151 9241 4143 9241 4144 9273 4156 9273
4156 9240 4151 9240
TIME...MOT...LOC 1455Z 251DEG 14KT 4149 9256
AWBSpecial weather statement, Jun 26, 12:44 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1244 PM CDT THU JUN 26 2014 IAZ059-060-072-073-261900- DALLAS-POLK-MADISON-WARREN- INCLUDING THE CITIES OF...PERRY...WAUKEE...ADEL...DES MOINES... WINTERSET...EARLHAM...INDIANOLA...NORWALK...CARLISLE 1244 PM CDT THU JUN 26 2014 ...PERIODS OF HEAVY RAIN MAY LEAD TO LOCALIZED STREET FLOODING... THUNDERSTORMS CAPABLE OF PERIODS OF HEAVY RAINFALL WILL CONTINUE TO IMPACT THE AREA THROUGH THE EARLY AFTERNOON HOURS. ADDITIONAL HEAVY RAIN FALLING IN AREAS WHICH HAVE ALREADY RECEIVED UP TO AN INCH OF RAIN...AND INTENSE RAINFALL RATES...MAY LEAD TO LOCALIZED FLOODING. LOW LYING AREAS OR AREAS PRONE TO FLOODING MAY SEE PONDING OF WATER AND WATER OVER ROADWAYS. USE CAUTION WHILE TRAVELING. DO NOT DRIVE THROUGH FLOODED ROADWAYS...TURN AROUND...DO NOT DROWN. AWB
Local storm report, Jun 26, 1:22 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
122 PM CDT THU JUN 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM HAIL ADEL 41.61N 94.03W
06/26/2014 E1.00 INCH DALLAS IA EMERGENCY MNGR
DIME TO QUARTER SIZED HAIL. HEAVY RAIN.
&&
AWBThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 9:58 AM CDT | Special Weather Statement | DMX | Mahaska | 62 min |
| Jun 26, 5:42 PM CDT | Flash Flood Warning | DMX | Crawford | 6 hr |
| Jun 26, 6:28 PM CDT | River Flood Warning | DMX | Polk | 64 hr |
| Jun 26, 6:36 PM CDT | Special Weather Statement | DMX | Audubon | 54 min |
Nearby
Flash Flood Warnings in Iowa, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.